HAS-BLED Score

Clinical calculators

These tools do not replace clinical judgment. Results should be interpreted together with physician assessment, current guidelines, and the patient's clinical context.

Loading calculator…

HAS-BLED Score

A scoring system that makes modifiable bleeding risks visible in the context of anticoagulation.

Formula

Each item is worth 1 point; renal and liver are scored separately, and drugs and alcohol are scored separately. Total 0-9.

Interpretation

A score of ≥3 suggests the need for closer follow-up and for addressing modifiable risk factors.

References

  • Pisters R et al. A novel user-friendly score (HAS-BLED) to assess 1-year risk of major bleeding in patients with atrial fibrillation: the Euro Heart Survey. Chest. 2010;138(5):1093-1100. PMID:20299623.

A high HAS-BLED score is not a reason to automatically discontinue anticoagulation; it is a tool for reducing risks and planning follow-up intensity.

Frequently asked questions

What is HAS-BLED Score?

A scoring system that makes modifiable bleeding risks visible in the context of anticoagulation.

How is HAS-BLED Score calculated?

Each item is worth 1 point; renal and liver are scored separately, and drugs and alcohol are scored separately. Total 0-9.

How is the HAS-BLED Score result interpreted?

A score of ≥3 suggests the need for closer follow-up and for addressing modifiable risk factors.